Alert archive / Missouri / Severe Thunderstorm Warnings in 2007
Severe Thunderstorm Warning 196, NWS Springfield, MO
NWS Springfield, MO issued this severe thunderstorm warning at Aug 24, 2007, 9:40 PM CDT for Morgan County, Missouri. It was in force for 53 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Aug 24, 2007, 9:40 PM CDT (02:40 UTC)
- Expired
- Aug 24, 2007, 10:33 PM CDT
- In force
- 53 min
- Issued by
- NWS Springfield, MO
- Area
- Counties, with a storm outline in the text
County Morgan County, MO
The radar
The Springfield radar (KSGF), 131 km from the middle of the area, began a volume at 02:42 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Springfield, MO (KSGF), launched 00:00Z, 2.7 hours before the alert went out and 180 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 491 J/kg
- Mixed-layer CIN
- -79 J/kg
- Mixed-layer LCL
- 975 m above ground
- 0-6 km bulk shear
- 35 kt
- 0-1 km storm-relative helicity
- 33 m²/s²
- 0-3 km storm-relative helicity
- 98 m²/s²
- Significant tornado parameter
- 0.1
- Supercell composite
- 0.4
The text
As transmitted, in the capitals the NWS used until 2016.
000
WUUS53 KSGF 250240
SVRSGF
MOC141-250400-
/O.NEW.KSGF.SV.W.0196.070825T0240Z-070825T0400Z/
BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE SPRINGFIELD MO
940 PM CDT FRI AUG 24 2007
THE NATIONAL WEATHER SERVICE IN SPRINGFIELD HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
MORGAN COUNTY IN CENTRAL MISSOURI...
* UNTIL 1100 PM CDT.
* AT 937 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
SEVERE THUNDERSTORMS ALONG A LINE EXTENDING FROM 7 MILES NORTHWEST
OF STOVER TO 10 MILES SOUTHWEST OF STOVER TO 29 MILES SOUTHWEST OF
STOVER...MOVING EAST AT 45 MPH. THESE STORMS ARE CAPABLE OF
PRODUCING DAMAGING WINDS IN EXCESS OF 60 MPH.
* SEVERE THUNDERSTORMS WILL BE NEAR...
STOVER BY 945 PM CDT.
VERSAILLES BY 955 PM CDT.
THE TOWNS OF GRAVOIS MILLS...ROCKY MOUNT AND BARNETT ARE ALSO IN THE
PATH OF THESE SEVERE THUNDERSTORMS.
THESE ARE DANGEROUS STORMS CAPABLE OF PRODUCING DAMAGING WINDS...IF
YOU ARE IN THEIR PATH SEEK SHELTER INDOORS AND STAY AWAY FROM
WINDOWS.
LAT...LON 3823 9301 3827 9305 3827 9308 3862 9305
3858 9283 3842 9264 3835 9265 3834 9270
3830 9271 3823 9271 3822 9293
$$
SCHAUMANN2 follow-up statements
000
WWUS53 KSGF 250258
SVSSGF
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE SPRINGFIELD MO
958 PM CDT FRI AUG 24 2007
MOC141-250400-
/O.CON.KSGF.SV.W.0196.000000T0000Z-070825T0400Z/
MORGAN MO-
958 PM CDT FRI AUG 24 2007
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 1100 PM CDT
FOR MORGAN COUNTY...
AT 956 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
SEVERE THUNDERSTORMS ALONG A LINE EXTENDING FROM FLORENCE TO
VERSAILLES TO 16 MILES SOUTHWEST OF STOVER...MOVING EAST AT 35 MPH.
THESE STORMS ARE CAPABLE OF PRODUCING DAMAGING WINDS IN EXCESS OF 60
MPH.
SEVERE THUNDERSTORMS WILL REMAIN OVER MAINLY RURAL AREAS OF MORGAN
COUNTY...INCLUDING THE TOWNS OF BARNETT...GRAVOIS MILLS AND ROCKY
MOUNT.
THESE ARE DANGEROUS STORMS CAPABLE OF PRODUCING DAMAGING WINDS...IF
YOU ARE IN THEIR PATH SEEK SHELTER INDOORS AND STAY AWAY FROM
WINDOWS.
LAT...LON 3823 9301 3827 9305 3827 9308 3862 9305
3858 9283 3842 9264 3835 9265 3834 9270
3830 9271 3823 9271 3822 9293
$$
SCHAUMANN000
WWUS53 KSGF 250333
SVSSGF
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE SPRINGFIELD MO
1033 PM CDT FRI AUG 24 2007
MOC141-250343-
/O.CAN.KSGF.SV.W.0196.000000T0000Z-070825T0400Z/
MORGAN MO-
1033 PM CDT FRI AUG 24 2007
...THE SEVERE THUNDERSTORM WARNING FOR MORGAN COUNTY IS CANCELLED...
NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED THAT THE SEVERE
THUNDERSTORMS THAT PROMPTED THE WARNING HAD WEAKENED AND WERE NO
LONGER SEVERE...THUS THE WARNING HAS BEEN CANCELLED.
LAT...LON 3823 9301 3827 9305 3827 9308 3862 9305
3858 9283 3842 9264 3835 9265 3834 9270
3830 9271 3823 9271 3822 9293
$$
SCHAUMANNWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Springfield, MO wrote its last area forecast discussion before this severe thunderstorm warning went out at Aug 24, 7:04 PM CDT, 2 hours 36 minutes earlier.
Area forecast discussion, Aug 24, 7:04 PM CDT, 2 hours 36 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE SPRINGFIELD MO 704 PM CDT FRI AUG 24 2007 ...FLOOD POTENTIAL UPDATE... .UPDATE... INITIAL ROUND OF STRONG TO SEVERE CONVECTION HAD TAPERED OFF AS OF EARLY EVENING. HOWEVER WIDESPREAD SHOWERS AND EMBEDDED THUNDER CONTINUED. AFTERNOON STORMS HAVE WORKED OVER THE AIRMASS AND INSTABILITY HAD DIMINISHED. HOWEVER WATER VAPOR IMAGERY AND PROFILERS DEPICT A MID LEVEL SHORTWAVE COMING ACROSS KANSAS WHERE ADDITIONAL CONVECTIVE DEVELOPMENT WAS TAKING PLACE. EXPECT THUNDERSTORMS TO CONTINUE TO INCREASE IN COVERAGE INTO THE OVERNIGHT HOURS AS THE LOW LEVEL JET BEGINS TO STRENGTHEN. THE LOW LEVEL JET WILL INTERSECT THE OUTFLOW BOUNDARY NOW STRETCHING FROM NORTHEAST OKLAHOMA TO SOUTHEAST MISSOURI. MEANWHILE THE REGION WILL COME UNDER THE INFLUENCE OF UPPER LEVEL DIVERGENCE WITHIN THE ENTRANCE REGION OF AN UPPER LEVEL JET STREAK. THESE FEATURES ALONG WITH PRECIPITABLE WATER VALUES NEAR 2 INCHES WILL SUPPORT HEAVY RAINFALL ACROSS PORTIONS OF THE MISSOURI OZARKS AND SOUTHEAST KANSAS OVERNIGHT. THE FLASH FLOOD WATCH WILL CONTINUE THROUGH SATURDAY MORNING FOR MUCH OF THE MISSOURI OZARKS AND EXTREME SOUTHEAST KANSAS. FOSTER && .DISCUSSION... MAIN FOCUS THIS PERIOD WILL BE WITH THE SEVERE THUNDERSTORM AND FLASH FLOOD POTENTIAL. MAIN FRONTAL BOUNDARY STILL TO THE NORTH AND WEST OF THE AREA FROM NORTHERN MISSOURI INTO CENTRAL KANSAS. HOWEVER...UNLIKE IN DAYS PAST...WE HAVE MORE DYNAMIC FEATURES AFFECTING THE CWA. REMNANT OUTFLOW BOUNDARIES FROM PREVIOUS CONVECTION WAS STRETCHED OUT ACROSS THE CWA AND AS TEMPERATURES HAVE WARMED THIS AFTERNOON THUNDERSTORMS HAVE QUICKLY DEVELOPED. THESE STORMS WERE TRAINING FROM SOUTHWEST TO NORTHEAST WITH PW VALUES FROM THE 18Z SOUNDING AT 1.79 IN. PW VALUES EXPECTED TO CONTINUE INCREASING TO NEAR 2 INCHES OVERNIGHT. ANOTHER SHORTWAVE IS EXPECTED TO PUSH EAST AND AFFECT THE AREA OVERNIGHT WHICH MAIN FRONT WILL SLOWLY SAG SOUTHWARD TOWARDS THE AREA. ANOTHER MCS IS EXPECTED TO DEVELOP OVERNIGHT WITH HEAVY RAIN AND FLASH FLOODING THE MAIN HAZARDS. WITH RECENT HEAVY RAINS AND FLASH FLOODING LAST WEEKEND...ADDITIONAL HEAVY RAIN TONIGHT WILL LIKELY LEAD TO MORE FLASH FLOODING. HAVE DECIDED TO GO WITH A FLASH FLOOD WATCH FOR NORTHWESTERN 2/3 OF THE CWA THROUGH SATURDAY MORNING. HIGHEST QPF TOTALS EXPECTED FROM CENTRAL MISSOURI INTO THE FAR WESTERN CWA TOWARDS THE MISSOURI KANSAS STATE LINE. FRONTAL BOUNDARY WILL GRADUALLY SLIP SOUTHWARD THROUGH THE AREA ON SATURDAY WITH REMNANT CONVECTION CONTINUING ACROSS SOUTHERN MISSOURI. HAVE PRECIPITATION ENDING BY SATURDAY EVENING...BUT CLOUD COVER AND PRECIPITATION CHANCES WILL LIKELY KEEP TEMPERATURES IN THE 80S FOR HIGHS. FLOW FROM THE GULF WILL AGAIN RETURN BY MONDAY NIGHT INTO TUESDAY IN ADVANCE OF THE NEXT FRONTAL BOUNDARY. THIS FRONT SHOULD MAKE IT INTO THE AREA BY TUESDAY NIGHT INTO WEDNESDAY OFFERING THE NEXT CHANCE OF RAIN. SLIGHTLY COOLER TEMPERATURES CAN BE EXPECTED BEHIND THE NEXT FRONT FOR THE LATER PART OF NEXT WORK WEEK. LINDENBERG && .AVIATION... SHOWERS AND THUNDERSTORMS WILL CONTINUE AND EVEN INCREASE AGAIN TONIGHT AHEAD OF AN APPROACHING UPPER LEVEL DISTURBANCE AND COLD FRONT. MVFR CONDITIONS WILL OCCUR IN THE STORMS. MVFR CEILINGS WILL ALSO BECOME MORE PREVALENT OVERNIGHT AS THE LOWER LEVELS SATURATE. IFR CONDITIONS WILL BE POSSIBLE IN THE HEAVIER SHOWERS. A GRADUAL IMPROVEMENT CAN BE EXPECTED DURING THE DAY SATURDAY. FOSTER && .SGF WATCHES/WARNINGS/ADVISORIES... MO...FLASH FLOOD WATCH THROUGH SATURDAY MORNING FOR SOUTHWEST MISSOURI WEST OF A LINE FROM ROLLA TO BRANSON. KS...FLASH FLOOD WATCH THROUGH SATURDAY MORNING FOR EXTREME SOUTHEAST KANSAS. &&
Hazardous weather outlook, Aug 24, 9:25 PM CDT, 15 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE SPRINGFIELD MO 925 PM CDT FRI AUG 24 2007 KSZ073-097-101-MOZ055>058-066>071-077>083-088>098-101>106-251800- BOURBON-CRAWFORD-CHEROKEE-BENTON-MORGAN-MILLER-MARIES-VERNON- ST. CLAIR-HICKORY-CAMDEN-PULASKI-PHELPS-BARTON-CEDAR-POLK-DALLAS- LACLEDE-TEXAS-DENT-JASPER-DADE-GREENE-WEBSTER-WRIGHT-NEWTON- LAWRENCE-CHRISTIAN-DOUGLAS-HOWELL-SHANNON-MCDONALD-BARRY-STONE- TANEY-OZARK-OREGON- 925 PM CDT FRI AUG 24 2007 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF THE MISSOURI OZARKS AND EXTREME SOUTHEAST KANSAS. .DAY ONE...TONIGHT. WEATHER HAZARDS EXPECTED: THUNDERSTORMS PRODUCING HEAVY RAINFALL WHICH MAY LEAD TO FLASH FLOODING...AND LOCALIZED STRONG WINDS UP TO 60 MPH. AREAS AFFECTED AND TIMING: THUNDERSTORMS WILL IMPACT THE ENTIRE OUTLOOK AREA TONIGHT. DISCUSSION: ADDITIONAL THUNDERSTORMS WILL DEVELOP IN ADVANCE OF AN APPROACHING COLD FRONT AND UPPER LEVEL DISTURBANCE. THESE STORMS WILL PRODUCE TORRENTIAL RAINFALL ACROSS PORTIONS OF THE OUTLOOK AREA WHICH COULD LEAD TO FLASH FLOODING. A FLASH FLOOD WATCH IS IN EFFECT THROUGH SATURDAY MORNING FOR LOCATIONS NORTH AND WEST OF A BRANSON TO ROLLA LINE. SUFFICIENT INSTABILITY AND FAVORABLE WIND PROFILES WILL SUPPORT A FEW STORMS WITH STRONG WINDS ACROSS CENTRAL MISSOURI. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY. THUNDERSTORMS WILL LINGER INTO SATURDAY AND THE COLD FRONT EXITS THE REGION. THUNDERSTORMS WILL ONCE AGAIN BE POSSIBLE DURING THE MIDDLE OF NEXT WORK WEEK. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED TONIGHT. && THIS PRODUCT IS NOW AVAILABLE IN GRAPHICAL FORMAT...ALONG WITH OTHER WEATHER...HYDROLOGICAL AND CLIMATE INFORMATION...AT HTTP://WWW.CRH.NOAA.GOV/SGF(ALL LOWERCASE) LINDENBERG/FOSTER
In the hours before
Local storm report, Aug 24, 4:14 PM CDT, 5 hours 26 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SPRINGFIELD MO
414 PM CDT FRI AUG 24 2007
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0158 PM TSTM WND DMG ST. JAMES 38.00N 91.61W
08/24/2007 PHELPS MO EMERGENCY MNGR
A LARGE SHED DESTROYED AND SEVERAL CARS DAMAGED.
&&
HATCHLocal storm report, Aug 24, 4:38 PM CDT, 5 hours 2 minutes before
PRELIMINARY LOCAL STORM REPORT...CORRECTED
NATIONAL WEATHER SERVICE SPRINGFIELD MO
438 PM CDT FRI AUG 24 2007
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0258 PM TSTM WND DMG ST. JAMES 38.00N 91.61W
08/24/2007 PHELPS MO EMERGENCY MNGR
A LARGE SHED DESTROYED AND SEVERAL CARS DAMAGED.
&&
HATCHLocal storm report, Aug 24, 8:09 PM CDT, 1 hour 31 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SPRINGFIELD MO
809 PM CDT FRI AUG 24 2007
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0250 PM TORNADO 4 E ROLLA 37.95N 91.70W
08/24/2007 PHELPS MO NWS STORM SURVEY
A NATIONAL WEATHER SERVICE STORM SURVEY REVEALED THAT A
WEAK EF-0 TORNADO TOUCHED DOWN NEAR THE COMMUNITY OF
DILLON...OR FOUR MILES EAST OF ROLLA. THE TORNADO WAS 75
YARDS WIDE AND WAS ON THE GROUND FOR ABOUT ONE MILE.
TREES AND STRUCTURAL DAMAGE OCCURRED NEAR A BUSINESS
CALLED BCI.
&&
DCRAMERThe office that day
Everything else NWS Springfield, MO issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 24, 9:12 PM CDT | Severe Thunderstorm Warning | SGF | Benton | 78 min |
| Aug 25, 3:42 AM CDT | Flash Flood Warning | SGF | McDonald | 6 hr |
Nearby
Severe Thunderstorm Warnings in Missouri, 2007Every severe thunderstorm warning in 2007
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.